What bothers you the most about the drugs you are on??
I don’t know if anything bothers me most. Tac tremors can be kind of annoying. Or the strain I know it’s taking on the rest of my body
The prednisone seems to increase weight and make my face look fuller. When I look at side-effects, it increases appetite, but drs say it doesn’t cause weight gain!
I'm not on them, yet... But the Tac tremors scare me. One of my hobbies is photography and I fear I won't be able to do that. I also worry about weight gain, though I don't know why. I support all body sizes and shapes, except on myself I guess. (that's clearly another topic, though)
I'm new to tac and I've developed a tremor, which sucks because I was a dental assistant by trade. Now I don't know what I want to do
The tremors bothered me but they were never that bad and they went away after a few months. I felt I had a little brain fog for a while, this was before COVID. Although there was never any proof it was the meds.
Frankly the alternative of no transplant is much worse.
In the beginning the tac tremors and valcyte sensitivities to light; was definitely seeing a lot of halos everywhere. Undoubtedly the worst issue is their ability to destroy your kidneys. Especially the combo of tacro + siro. Getting your labs on a regular basis is a must.
the symptoms I had pre-transplant were far worse. in comparison to that transplant is a walk in the park!
I saw a neurologist for tremors & after ruling out Parkinson’s, she prescribed propanolol & I no longer have them.
The tremors were a nightmare at first but once they subsided the biggest issue I have is fatigue but like many have already pointed out I’m better now than before my transplant!! My kidneys are suffering but I’m constantly monitoring with labs.
My pancreas alone transplant was done in 2008. I am on tacrolimus, mycophenolate and prednisone. As of now, I have not had tremors from the taco. I am, however, having some difficulty with my memory, not bad though. It’s referred to as chemo brain. I have had Pet scans and MRIs to rule-out dementia or Alzheimer’s and the neurologist has told me it’s from the taco which I can’t stop. The other side effect of tacrolimus is insomnia but that has resolved with meds to counter that. I get scans every one to two years to stay on top of things. The Prednisone affects me with weight gain. The mycophenolate-no problems. The anti-rejection drugs have affected my kidneys some, however don’t know which one. Life is good.
They took my husband off of Tacrolimus because of brain fog and tremor issues and put him on cyclosporine and mycophenolate.
The brain fog has continued.
I’m already on Mycophenolate but told I had to stay on tacrolimus….maybe it’s the type of transplant I’ve had. Activitygal1…what kind of transplant did your husband have?
The brain fog and memory impact are real issues / know AEs of tac and o wish we could impact that more…
Oh yeah, I haven't been on mycophenalate for years. It was basically an accelerant for my skin cancers. Fortunately I've done fine without it but I know it can also cause some serious stomach issues, among other things.
I had lots of stomach issues with mycophenalate. I'm just on tacrolimus now, and am doing great.
Mycophenylate def causes gi issues - I am on azathioprine now due to that!
So far the Mycophenolate is working well for me. I have some GI issues but apparently unrelated. Something to think about.
@Saveddonna55 so happy you are not having issues w mycophenylate!
Mycophenolate has my Nutrophils down to .3!!! & WBC 2.5! They want me to inject zarxio into my stomach & increase my bone marrow now...the side effects are horrific! Anyone else use this stuff? Side effects include leukemia & cancer!!! What?? Has anyone come off Mycophenolate or lowered doses successfully?
I had myelosuppression as well but only needed neupogen and epogen…
i was transitioned off mycophenolate during year 4 post transplant. haven't been back on.
@Kitty i was on mycophenalate for the first year post transplant, then successfully weaned off. I am on a very low dose of tac once a day now and that’s it.
Hey, Stephen. Were you given a substitute for the Cellcept? How many years with your transplant?
No, no substitute. IIRC I stopped taking Cellcept at about year 5 post transplant because of multiple skin cancers. I'm 11 years post now and the skin cancers are still an issue, however. I am quite partial to the sun, though.
Hmmm. I am 4 months post-transplant. My doctors just halved my dosage of Cellcept ( from 250mg 2x daily -> 1x/daily). They hope to end it at 6 months. I am on 2 TAC in the AM and 1 in PM. Prednizone was ended at 3 months.
@DonnyC i was given azathioprine instead of cellcept due to GI issues…
Someone above mentioned the leukocyte decrease. That was a problem for me in the 2nd year so I halted CellCept for about 7 months to allow for normal blood cell production and then resumed. I did have the tac tremors for the 1st 2-3 months. Also developed medication-induced diabetes for the 1st year.
Interesting. I did not know that was an option. I've learned this afternoon that it is also an alternative option during pregnancy. I took azathioprine as part of a cocktail for pre-lung txp fibrotic scarring but it was removed from pulmonary disease protocol years ago because of harmful, cocktail-specific effects. Of course, in of itself, azathioprine is safe and effective. Makes me curious as to what others are taking. I think I'll start a separate thread on this - could be pretty interesting.
Tacro, prednisone, and Urso (liver). Doing okay with them. Like most, I have had a few skin keratosis issues frozen. Stay on top of them with your dermatologist. Be sure to try to stay in the shade and wear SPF clothing and sunscreen (90 or above).
The tacrolimus is causing kidney failure after 10years of usage :(
so trying to get off of it... but also because it causes me severe leg & foot cramping while trying to sleep or driving, anxiety, & constipation :( the 500mg cellcept was helping counteract all of these, so, im so upset that it's killing my Neutrophils (now .1 & having to take zarxio shots).
There HAS to be an alternative to tacrolimus :(
It also cause me brainfog & anxious/anger issues.
I just want quality of life & Sleep without leg cramps.
Looking into azathioprine, since mentioned above.
But also heard Sirolimus can be used.
Has Anyone had problems with Sirolimus & did you have to combine it with something else?